Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 14, 2021, 1:17 PM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 1:17 PM CDT (18:17 UTC)
- Expired
- Jun 14, 2021, 2:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Midland/Odessa, TX
The radar
The Midland/Odessa radar (KMAF), 137 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
243
WWUS84 KMAF 141817
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
117 PM CDT Mon Jun 14 2021
TXZ075-082-141915-
Pecos TX-Terrell TX-
117 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES UNTIL 215 PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles south of Rankin, moving southwest at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sheffield, Iraan and Iraan Municipal Airport.
This includes Interstate 10 between mile markers 302 and 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3052 10168 3047 10169 3057 10246 3100 10212
3099 10208 3100 10205 3099 10198 3093 10192
3092 10188 3089 10189 3086 10185 3080 10183
3076 10184 3074 10181 3070 10181 3065 10177
3065 10171 3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 1816Z 025DEG 25KT 3096 10195
$$
84What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 12:18 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 14, 12:18 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1218 PM CDT Mon Jun 14 2021 .DISCUSSION... See 18Z aviation discussion below. && .AVIATION... VFR conditions should continue at all TAF sites for the next 24 hours. Winds will be between east and southeast through the period. Winds will become gusty this afternoon through early tonight before becoming light late tonight. MAF and FST may see periodic erratic winds and gusts from storms further to the east this afternoon. MAF and FST may also see a thunderstorm, but chances remain very low at this time. Will amend as necessary should a thunderstorm develop. && .PREV DISCUSSION... /issued 631 AM CDT Mon Jun 14 2021/ UPDATE... Morning Thunderstorms. DISCUSSION... Storm coverage has expanded during the past hour so expanded slight chance over the east and added isolated pops to the west. A few of these storms could be marginally strong. AVIATION... VFR. Current storms in the east should stay just east of MAF so did not include in TAFS. A few showers will be possible this morning near CNM. Low chance of afternoon storms too. PREV DISCUSSION... /issued 326 AM CDT Mon Jun 14 2021/ DISCUSSION... Center of upper ridge near the 4 Corners region today will move little over the next several days but a trough moving along the US/Canadian border late Tuesday will flatten it out. On Friday this high will slowly sink southward moving to near Baja Saturday. This will produce mild wx for the region. Temperatures will continue their slow downward trend today reaching normal on Tuesday as the upper ridge moves off. Readings may go up a degree Wednesday before leveling out the rest of the week. While the plains will be in the 90s can expect highs of 100 degrees or more along the Pecos and Rio Grande each day. Lows will be in the 60s and 70s. Temperatures are expected to increase again next weekend. Have a slight chance of thunderstorms east today then south tonight as a strong shortwave rolling around the east side of the ridge skirts the area. Not expecting these storms to become severe. The rest of the forecast looks dry for now. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 95 71 94 70 / 20 0 0 0 Carlsbad 100 71 99 71 / 10 0 0 0 Dryden 98 73 96 74 / 20 20 0 0 Fort Stockton 98 71 97 71 / 20 10 0 0 Guadalupe Pass 92 69 90 69 / 10 0 0 0 Hobbs 96 68 95 68 / 10 0 0 0 Marfa 93 60 91 59 / 10 10 0 0 Midland Intl Airport 96 72 95 71 / 10 0 0 0 Odessa 97 71 96 70 / 10 0 0 0 Wink 100 73 99 72 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 91
Hazardous weather outlook, Jun 14, 12:40 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1240 PM CDT Mon Jun 14 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-151745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1240 PM CDT Mon Jun 14 2021 /1140 AM MDT Mon Jun 14 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A few strong storms are possible across the southeastern Permian Basin and Stockton Plateau this afternoon and early evening. The strongest storms could produce damaging downburst winds and small hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 14, 8:08 AM CDT, 5 hours 9 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 808 AM CDT Mon Jun 14 2021 TXZ068-069-141400- Crane TX-Upton TX- 808 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRANE AND CENTRAL UPTON COUNTIES UNTIL 900 AM CDT... At 808 AM CDT, Doppler radar was tracking a strong thunderstorm 21 miles northeast of Crane, moving south at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Crane and Rankin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3165 10223 3164 10185 3121 10189 3131 10238 TIME...MOT...LOC 1308Z 019DEG 23KT 3159 10207 84
Special weather statement, Jun 14, 9:49 AM CDT, 3 hours 28 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 949 AM CDT Mon Jun 14 2021 TXZ053-141530- Mitchell TX- 949 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY UNTIL 1030 AM CDT... At 948 AM CDT, Doppler radar was tracking a strong thunderstorm near Champion Creek Reservoir, or 10 miles southeast of Colorado City, moving south at 40 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Mitchell County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3209 10097 3237 10079 3236 10066 3209 10067 TIME...MOT...LOC 1448Z 022DEG 35KT 3229 10073 84
Special weather statement, Jun 14, 1:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
117 PM CDT Mon Jun 14 2021
TXZ075-082-141915-
Pecos TX-Terrell TX-
117 PM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS AND
NORTHEASTERN TERRELL COUNTIES UNTIL 215 PM CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles south of Rankin, moving southwest at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sheffield, Iraan and Iraan Municipal Airport.
This includes Interstate 10 between mile markers 302 and 327.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3052 10168 3047 10169 3057 10246 3100 10212
3099 10208 3100 10205 3099 10198 3093 10192
3092 10188 3089 10189 3086 10185 3080 10183
3076 10184 3074 10181 3070 10181 3065 10177
3065 10171 3062 10165 3059 10166 3055 10165
TIME...MOT...LOC 1816Z 025DEG 25KT 3096 10195
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:33 AM CDT | Special Weather Statement | MAF | Borden | 42 min |
| Jun 14, 6:47 AM CDT | Special Weather Statement | MAF | Glasscock, Midland | 43 min |
| Jun 14, 8:08 AM CDT | Special Weather Statement | MAF | Upton | 52 min |
| Jun 14, 9:49 AM CDT | Special Weather Statement | MAF | Mitchell | 41 min |
| Jun 14, 11:19 AM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jun 14, 2:17 PM CDT | Special Weather Statement | MAF | Terrell | 58 min |
| Jun 14, 3:14 PM CDT | Special Weather Statement | MAF | Terrell | 31 min |
| Jun 14, 4:51 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.